MAUDE Adverse Event Report: CAREFUSION, INC UNKNOWN PLEURX; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC UNKNOWN PLEURX; APPARATUS, SUCTION, PATIENT CARE
Catalog Number UNKNOWN PLEURX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A device history record could not be evaluated as the lot number is unknown.Based on the available information we are not able to identify a root cause at this time.The complaint has been logged in the complaint management system and will be monitored through tracking, trending, and quality data analysis for potential future occurrences.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the pleurx drainage kit plunger was defective.No patient harm was reported.During follow up response it was further reported that the drain valve broke.No patient impact was reported.Additional follow up received by the customer stated the piece connected to the catheter that is inserted in the patient's lung is the component that broke and that the bottle plunger was not broken.The catheter/tube was not replaced but was cut, made shorter and added a replacement valve.The patient was successfully treated without harm.
 
Additional Manufacturer Narrative
H11: this supplemental mdr is being submitted to correct date of awareness to 18-feb-2026 since it was identified this was the date the legal manufacturer learned this event was an mdr reportable event, fda report number.D4 (medical device catalog #) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
UNKNOWN PLEURX
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key24599380
Report Number1423507-2026-00044
Device Sequence Number9507062
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberUNKNOWN PLEURX
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown